Colorado, 2004

Strong Wind in Colorado, June 10, 2004

June 10, 2004 · NWS GJT · 1 event in 1 county or zone

Reports from the Fruita Fire Department and public indicated wind damage, with 3 to 4 inch diameter tree branches and power lines downed in Fruita and Loma.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Reports from the Fruita Fire Department and public indicated wind damage, with 3 to 4 inch diameter tree branches and power lines downed in Fruita and Loma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 10, 12:22 PM MST, 9 hours 8 minutes earlier.

Area forecast discussion, Jun 10, 12:22 PM MST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
122 PM MDT THU JUN 10 2004

.SHORT TERM (TONIGHT-FRIDAY NIGHT)...
ANOTHER SHORTWAVE TROUGH WILL MOVE THROUGH THE AREA TONIGHT.
CONVECTION AHEAD OF THE TROUGH PRODUCED LIGHT RAIN OVER PRICE EARLIER
THIS AFTERNOON BUT SEEMS TO HAVE COLLAPSED. EXPECT ISOLD
REDEVELOPMENT OVER RIDGES THIS EVENING. WATCHING AREA OF BETTER
DEVELOPMENT OVER WASATCH FRONT AND THIS MAY HOLD TOGETHER TIL IT
REACHING ERN UTAH AND WRN CO. WILL KEEP HIGHER POPS OVER NRN HALF OF
AREA THRU 9 PM. GOOD COLD ADVECTION MOVING IN BEHIND THIS FEATURE.
BELIEVE CLOUD COVER HOLD TEMPS UP INITIALLY...BUT CLEARING WILL ALLOW
BETTER COOLING LATE...SO LOWERED OVERNIGHT LOWS NORTH OF BOOKCLIFFS
TO LOWER 30S. BELIEVE IT WILL NOT RESULT IN WIDESPREAD FREEZING
TEMPS...JUST ISOLD NEAR FREEZING.

DRIER ZONAL FLOW WITH ANOTHER WEAK SHORTWAVE MOVING THROUGH IN
THE AFTERNOON AND EARLY EVENING. NOT MUCH MOISTURE TO WORK WITH
SO WILL MAINTAIN CURRENT LOW POPS OVER THE NORTHERN MOUNTAINS.
ETA APPEAR TO BE HANDLING THE PRECIPITATION AREAS FAIRLY WELL...
BUT THERE IS QUITE A BIT OF DIFFERENCE IN TEMP FORECASTS TONIGHT.
WILL GO CLOSER TO ETA BUT NOT QUITE AS COOL IN THE MORNING. GFS
AND ETA BOTH PROJECTING WARM ADVECTION FRI. WILL STAY JUST BELOW
MOS MAX TEMPS AS WIND WILL HOLD DOWN MAXES A BIT.

.LONG-TERM (SATURDAY-THURSDAY)...(SATURDAY)...A WEAK WAVE WILL MOVE
THROUGH A BROAD TROF OVER THE NORTHERN SECTION OF THE U.S. MOST OF
THE ENERGY WILL BE NORTH OF THE CWA, ALTHOUGH THE SOUTHERN PORTION OF
THE WAVE MAY KICK OFF SOME AFTERNOON CONVECTION IN THE NORTHERN
MOUNTAINS. LIMITED UPPER LEVEL MOISTURE WILL RESULT IN MOSTLY DRY
THUNDERSTORMS, THOUGH.

(SUNDAY THROUGH TUESDAY)...BRIEF NORTHWESTERLY FLOW WILL PREVAIL ON
SUNDAY, BUT ASSOCIATED RIDGE WILL QUICKLY FLATTEN OUT. A SERIES OF
WAVES ALONG THE U.S./CANADIAN BORDERS WILL RESULT IN A MORE ZONAL
FLOW ACROSS THE CWA...BUT ENERGY AND MOISTURE WILL BE WELL TO THE
NORTH. A MOSTLY DRY PERIOD, WITH A SLIGHT WARMING TREND.

(WEDNESDAY AND THURSDAY)...A LARGER-SCALE TROF WILL DEEPEN OVER THE
EASTERN SEABOARD, INDUCING THE BUILDING OF A NW-SE ORIENTED RIDGE
OVER THE WESTERN U.S. THE GFS SHOWS THE RIDGE TO BE SOMEWHAT OF A
DIRTY ONE...WITH NUMEROUS WAVES SLIDING AROUND IT. MID AND UPPER
LEVEL MOISTURE ADVECTING UP THE WEST SIDE OF THE RIDGE WILL INCREASE
THE CHANCE OF CONVECTION IN THE HIGHER TERRAIN. TEMPERATURES A BIT
ABOVE NORMAL.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

CJC/BA
Hazardous weather outlook, Jun 10, 4:45 AM MST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT THU JUN 10 2004

COZ001>010-013-UTZ023>025-111145-
CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
TAVAPUTS PLATEAU-UPPER YAMPA RIVER BASIN-
545 AM MDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH AND NORTHWEST
COLORADO ALONG AND NORTH OF INTERSTATE 70.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING
OVER THE HIGHER TERRAIN.  GUSTY WINDS TO NEAR 45 MPH AND BRIEF
HEAVY RAIN WILL OCCUR WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS WILL OCCUR OVER THE NORTHERN MOUNTAINS
EACH AFTERNOON AND EVENING...OTHERWISE DRY CONDITIONS WILL PERSIST
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COZ011-012-014-017>023-UTZ022-027>029-111145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-LA SAL AND ABAJO MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST UTAH AND SOUTHWEST
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COLTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Grand Valley

When
June 10, 9:30 PM MST to 10:00 PM MST
Where
Grand Valley forecast zone
Measured
52 kt (60 mph) estimated sustained
Property damage
$12,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.308, -108.185 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411969.